Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Taking Metformin for type 2 diabetes. Knee pain, hard to walk. Due to medication?

I have been taking metformin for type 2 diabetes . I take a 500mg tablet morning and evening. I have been taking this for over a year. Recently I have been having severe pain in my knees, especially behind the knees. It makes it hard to walk and they even hurt when laying in bed. The only time I get any relief is when I am seated with my legs bent. but then standing is VERY painful. Could the metformin be causing this?
Asked On : Tue, 11 Sep 2012
Answers:  1 Views:  220
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Thanks for writing in.
Metformin is not known to cause any pain in the knees. It can cause muscle pain or weakness and this would not cause the complaints that you are currently experiencing. Depending on your age, history of trauma, and othet factors, we can find the cause of the pain. Please see your physician for an evaluation. This is not something that you should be ignoring.
Answered: Wed, 12 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor